This is topic artemisia and ear problems in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/110348

Posted by Peggy in Maryland (Member # 10480) on :
 
I was unable to use Mepron, so have been on artemisia annua for two weeks and herxing heavily. But for the past week I've had fullness in my left ear. Guaifenisin for several days has had no effect. I just read Dr. S's "Babesia Update 2009" in which he talks about ear problems in relation to artemisin, artesunate, and "artemisia derivatives." He suggests an audiology exam after 3-4 weeks of use to see if any injury is developing. He also suggests stopping use immediately if one develops ear pain or fullness in the ear.

It never occurred to me that my ear problem might be from the herb, but I didn't have it before. Since I can't take Mepron and had been herxing with artemisia annua, I felt it was working. Now I'm afraid I might need to stop. Has anyone had any experience with this?

Peggy
 
Posted by annxyzz (Member # 20404) on :
 
I had significant hearing loss before starting art, probably due to lyme . I have been on art 16 mos or so, and it has helped me VERY much , along with rife . This has brought me much further , personally , than drugs . I feel far better and have a life now , though not cured.

I am not going to stop the art as my hearing issues are not worse , and my health is so much better.
 
Posted by bcb1200 (Member # 25745) on :
 
If you read Dr. S's 2009 update (as you said you have) then you will see that it is DOSE related. Just cut back on how much are are taking ad see if it improves.
 
Posted by Marcie (Member # 10070) on :
 
What brand of Art are you taking? I started Zang's last week. I take three a day for 10 days then repeat in a month. I have not had any ear problems but have not really noticed anything different since starting.

I agree with bcb, cut back and see if that helps. What dose are you taking? Are you pulsing it?
 
Posted by Peggy in Maryland (Member # 10480) on :
 
Yes, I know it's dose-related. I'm taking a Herb-Pharm's artemisia annua tincture. I started at only a couple of drops per day and increased by only one drop a day. The problem started very quickly and has persisted. There's not much of a dose to reduce. No, I wasn't pulsing it--Buhner says it's not necessary to pulse artemisia annua.

It seems incredible to think this could be causing the problem at such a low dose, but I didn't have the problem till after I started the tincture. I even took 2 months of artemisinin with no ear problems. I saw no benefits either, though.

I've sent an email to my LLMD, but currently am searching for an alternative, in case I can't go back to AA. Dr. S also says if this problem appears you should take high doses of antioxidants so I'm doing that, too.
 


Powered by UBB.classic™ 6.7.3